MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 7MM2CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 7MM2CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48007002X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a saber 7 mm 2 cm 150 balloon rupture at its rated pressure.Therefore the balloon was replaced with a new, same size balloon catheter and the procedure was completed successfully.There was no reported patient injury.A brachial approach was made.A saber pta was delivered to the lesion for a post-dilatation.The target lesion was the common iliac artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that a saber 7 x 20 mm 150 cm balloon rupture at its rated pressure.Therefore the balloon was replaced with a new, same size balloon catheter and the procedure was completed successfully.There was no reported patient injury.A brachial approach was made.A saber pta was delivered to the lesion for a post-dilatation.The target lesion was the common iliac artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device was not returned for analysis.A device history record (dhr) review of lot 17220443 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics were unknown; however, they may have contributed to the reported event.According to the instructions for use (ifu), ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
SABER 7MM2CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6202238
Report Number9616099-2016-00812
Device Sequence Number844402
Product Code LIT
UDI-Device Identifier20705032069653
UDI-Public20705032069653
Combination Product (Y/N)N
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2018
Device Model Number48007002X
Device Catalogue Number48007002X
Device Lot Number17220443
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1